Alert archive / California / Hazardous Seas Warnings in 2016

Hazardous Seas Warning 23, NWS Eureka, CA

October 13, 2016

NWS Eureka, CA issued this hazardous seas warning at Oct 13, 2016, 9:03 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2016, 9:03 PM PDT (04:03 UTC)
Expired
Oct 14, 2016, 3:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

880 
WHUS76 KEKA 140403
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 PM PDT THU OCT 13 2016

PZZ470-141000-
/O.EXP.KEKA.SR.W.0002.000000T0000Z-161014T0400Z/
/O.NEW.KEKA.SE.W.0023.161014T0403Z-161014T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
903 PM PDT THU OCT 13 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT FRIDAY...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* SOUTH WINDS SUBSIDING TO 10 TO 20 KT WITH GUSTS TO 30 KT
  TONIGHT. STRONG SOUTH WINDS WILL RETURN ON SATURDAY WITH STORM
  FORCE WINDS POSSIBLE.

* COMBINED SEAS 17 TO 21 FEET OVERNIGHT. SEAS WILL REMAIN LARGE
  AND HAZARDOUS THROUGH THE WEEKEND AND VERY STEEP ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-475-140700-
/O.CON.KEKA.GL.W.0051.000000T0000Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
903 PM PDT THU OCT 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS TO AROUND 45 KNOTS THROUGH
  MIDNIGHT.

* COMBINED SEAS WILL BUILD TO AROUND 16 TO 20 FEET TONIGHT. SEAS
  WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
014 
WHUS76 KEKA 140708
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1208 AM PDT FRI OCT 14 2016

PZZ450-141515-
/O.EXP.KEKA.GL.W.0051.000000T0000Z-161014T0700Z/
/O.NEW.KEKA.SC.Y.0093.161014T0708Z-161015T1000Z/
/O.NEW.KEKA.GL.A.0026.161015T1000Z-161016T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1208 AM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
LATE TONIGHT THROUGH SATURDAY AFTERNOON. 

* SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE EARLY
  SATURDAY MORNING. 

* COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND
  HAZARDOUS THROUGH THE WEEKEND. SEAS MAY EXCEED 20 FEET ON
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-141515-
/O.EXP.KEKA.GL.W.0051.000000T0000Z-161014T0700Z/
/O.NEW.KEKA.SC.Y.0093.161014T0708Z-161015T1000Z/
/O.NEW.KEKA.GL.A.0026.161015T1600Z-161016T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1208 AM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY AFTERNOON. 

* SOUTH WINDS 10 TO 20 KNOTS WITH GUSTS TO 35 KT DECREASING TO 10
  TO 20 KT OVERNIGHT. WINDS WILL INCREASE AGAIN TO GALE FORCE ON
  SATURDAY.

* COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND
  HAZARDOUS THROUGH THE WEEKEND. SEAS MAY APPROACH 20 FEET NEAR
  CAPE MENDOCINO ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-141515-
/O.EXP.KEKA.GL.W.0051.000000T0000Z-161014T0700Z/
/O.NEW.KEKA.SC.Y.0093.161014T0708Z-161015T1000Z/
/O.NEW.KEKA.GL.A.0026.161015T1000Z-161016T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1208 AM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
LATE TONIGHT THROUGH SATURDAY AFTERNOON. 

* SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE EARLY
  SATURDAY MORNING. 

* COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND
  HAZARDOUS THROUGH THE WEEKEND. SEAS MAY EXCEED 20 FEET ON
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-141515-
/O.CON.KEKA.SE.W.0023.000000T0000Z-161014T1000Z/
/O.NEW.KEKA.SC.Y.0093.161014T1000Z-161015T1000Z/
/O.NEW.KEKA.SR.A.0002.161015T1000Z-161015T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1208 AM PDT FRI OCT 14 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM EARLY THIS MORNING TO
3 AM PDT SATURDAY...
...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM EARLY THIS MORNING TO
3 AM PDT SATURDAY. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM
WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. 

* SOUTH WINDS 10 TO 20 KNOTS INCREASING TO POTENTIALLY STORM
  FORCE EARLY SATURDAY MORNING.

* COMBINED SEAS 14 TO 18 FEET. SEAS WILL REMAIN LARGE AND
  HAZARDOUS THROUGH THE WEEKEND. SEAS WILL LIKELY EXCEED 20 FEET
  ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$
459 
WHUS76 KEKA 141002
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 AM PDT FRI OCT 14 2016

PZZ470-141815-
/O.EXP.KEKA.SE.W.0023.000000T0000Z-161014T1000Z/
/O.CON.KEKA.SC.Y.0093.000000T0000Z-161015T1000Z/
/O.CON.KEKA.SR.A.0002.161015T1000Z-161015T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
302 AM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* SOUTH WINDS 10 TO 20 KNOTS INCREASING TO POTENTIALLY STORM 
  FORCE EARLY SATURDAY MORNING. 

* COMBINED SEAS 14 TO 18 FEET. SEAS WILL REMAIN LARGE AND 
  HAZARDOUS THROUGH THE WEEKEND. SEAS WILL LIKELY EXCEED 20 FEET 
  ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ450-141815-
/O.CON.KEKA.SC.Y.0093.000000T0000Z-161015T1000Z/
/O.CON.KEKA.GL.A.0026.161015T1000Z-161016T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
302 AM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE EARLY 
  SATURDAY MORNING. 

* COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND 
  HAZARDOUS THROUGH THE WEEKEND. SEAS MAY EXCEED 20 FEET ON 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-141815-
/O.CON.KEKA.SC.Y.0093.000000T0000Z-161015T1000Z/
/O.CON.KEKA.GL.A.0026.161015T1600Z-161016T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
302 AM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

* SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE ON
  SATURDAY.

* COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND 
  HAZARDOUS THROUGH THE WEEKEND. SEAS MAY APPROACH 20 FEET NEAR 
  CAPE MENDOCINO ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-141815-
/O.CON.KEKA.SC.Y.0093.000000T0000Z-161015T1000Z/
/O.CON.KEKA.GL.A.0026.161015T1000Z-161016T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
302 AM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE EARLY 
  SATURDAY MORNING. 

* COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND 
  HAZARDOUS THROUGH THE WEEKEND. SEAS MAY EXCEED 20 FEET ON 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Oct 13, 3:32 PM PDT, 5 hours 31 minutes earlier.

Area forecast discussion, Oct 13, 3:32 PM PDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
332 PM PDT THU OCT 13 2016

.SYNOPSIS...
The first in a series of strong pacific fronts will arrive impact
the area this evening and overnight. Additional storm systems will
cross the region through the weekend and into Monday. Periods of
heavy rain and high winds are likely through this time.

&&

.DISCUSSION...
The much-talked about period of active weather is in progress across
portions of the forecast area, with Doppler radar showing a steady
band of moderate to locally heavy rainfall stretching from the
northern outer waters through Del Norte County, and to points north
and east. Observations show many locations across Del Norte County
having received 1 to 2 inches of rainfall so far. Winds at higher
elevations across this county and near the King Range in
southwestern Humboldt have been gusting to around 50 mph. These
winds will continue to increase this evening, with gusts near 45 mph
along the Redwood Coast and approaching 60 to perhaps 70 mph for
locations above 2000 feet still expected tonight. The steadier rain
will also drop south through the evening while increasing in
intensity. Overall, the forecast is on track compared to previous
issuance's, with just a slight delay in timing.

For your Friday, the first system will be slowly moving away from
the region while the next storm takes aim on the region. Rainfall
intensity and coverage will decrease during the day, with the winds
relaxing some as well. This will be short-lived though, as an even
stronger storm system will affect northwestern California on
Saturday. Rainfall amounts and wind speeds will be similar to what
we will see this evening, with some increase in either of these
values a distinct possibility given the stronger dynamics associated
with this next storm. Periods of moderate to heavy rainfall will
continue on Sunday, before things start to settle down by Monday
evening. High pressure will build across the region for the
remainder of the week, putting an end to our rainfall chances. /PD

&&

.AVIATION...
An approaching front will bring heavy rain and strong gusty winds
to the coastal terminals tonight. Mostly MVFR conditions are
expected, however heavy rain at times will produce ifr ceilings
and reduced vsbys this evening. Low level wind shear will also be
possible this evening with the passage of the front from 03z to
06z. Conditions will also deteriorate at KUKI tonight as the front
and heavy rain slowly moves southward through the night.

&&

.MARINE...
Winds have been slow to increase today, but expect a quick
ramp up late this afternoon into early this evening as a vigorous
frontal boundary moves through the coastal waters. We are still
expecting winds to howl for a brief time and gusts to 55 kt are
still possible from Cape Mendo northward. Gale force gusts to 45 kt
are much more probable. Winds will start to diminish below GALE
after midnight, though the southern section of Mendocino waters may
continue to see GALE force gusts around 35 kt past midnight. Winds
will ease up across the board on Friday. Another potent fall storm
will begin to take shape by Friday night and new headlines for GALE
and STORM force winds will be necessary. The faster and stronger GFS
is preferred here, though blended some of the NAM12 into the wind
forecast.

Large westerly-northwesterly swell will build tonight. Open ocean
swell will build to 15 to 17 feet at 16 seconds which should result
in breakers around 22 feet by Friday morning. Even though this is
just under our high surf advisory criteria, there still may be
increased wave run up at the beaches due to the summer time sand
profiles. A high surf advisory has been hoisted for this reason.
A coastal flood advisory has also been hoisted. Tidal anomalies have
been just under a foot. With sustained southerly winds offshore and
an incoming westerly swell, the anomalies may increase by 2 to 3
feet by midday Friday. High tide will be about 7.4ft at 11am Friday.

Another burst of westerly winds will generate a new push of water
over the weekend. The swell generated from the weekend storm will be
higher and breakers may reach 23-27 feet. More HIGH SURF is expected.
Coastal flooding will also be possible.

&&

.HYDROLOGY...
Rainfall totals of 2 to 4 inches are expected during the next 24
hours, with the highest totals likely occurring across Humboldt and
Del Norte counties. Given the dry soil conditions, only localized
flooding in poor drainage areas are anticipated. The rivers and
creeks will likely see a sharp rise. However, they will remain below
flood stage. The one thing this will do is "pre-condition" the soils
for the next storm on Saturday. By then, soils will be saturated
with another round of heavy rainfall raising our flood potential to
some extent for our smaller creeks and tributaries. /PD

&&

.EKA Watches/Warnings/Advisories...
CA...High Surf Advisory from 11 PM this evening to noon PDT Friday
     for CAZ101-103-104-109.

     Coastal Flood Advisory from 11 PM this evening to noon PDT
     Friday for CAZ101-103-104-109.

     High Wind Warning until 9 PM PDT this evening for CAZ102-104>106.

     Wind Advisory until 9 PM PDT this evening for CAZ101-103.

NORTHWEST CALIFORNIA COASTAL WATERS...Storm Warning until 9 PM PDT this evening for PZZ470.

     Gale Warning until midnight PDT tonight for PZZ450-455-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 13, 3:00 PM PDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PDT THU OCT 13 2016

CAZ101-103-142200-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-
300 PM PDT THU OCT 13 2016

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
PDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT.
A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.
A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA
TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY
WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 2 TO 4 INCHES OF
RAIN ARE EXPECTED ACROSS THE COASTAL PLAIN WITH HIGHER AMOUNTS
ALONG SOUTHWEST FACING TERRAIN. ALTHOUGH SMALL CREEKS AND STREAMS
MAY BECOME FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO REMAIN
BELOW MONITOR STAGE. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE
COAST LATE TONIGHT AND EARLY FRIDAY MORNING...PARTICULARLY IN DEL
NORTE COUNTY.

RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS TO 45 MPH ALONG COASTAL BLUFFS AND WIND PRONE AREAS
SUCH AS CRESCENT CITY AND TRINIDAD HEAD. A PERIOD OF HIGH SURF IS
ALSO EXPECTED TO BEGIN TODAY WITH BREAKING WAVES 18 TO 22 FEET
ALONG WEST AND NORTHWEST FACING BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.
A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND
GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 2 TO 4
INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN HIGHER
TERRAIN. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT. HIGH
SURF WILL CONTINUE THROUGH SUNDAY WITH BREAKING WAVES OF 18 TO 22
FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ104-142200-
SOUTHWESTERN HUMBOLDT-
300 PM PDT THU OCT 13 2016

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
PDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH WIND WARNING IS CURRENTLY IN EFFECT.
A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.
A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.

THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA
TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY
WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 3 TO 5 INCHES OF
RAIN ARE EXPECTED ACROSS SOUTHWEST HUMBOLDT COUNTY WITH AMOUNTS OF
6 TO 8 INCHES POSSIBLE IN HIGHER TERRAIN SUCH AS THE HONEYDEW AREA.
ALTHOUGH SMALL CREEKS AND STREAMS MAY BECOME FULL...LARGE
MAINSTREAM RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE.

RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS TO 60 MPH ALONG COASTAL BLUFFS AND RIDGETOPS. A
PERIOD OF HIGH SURF IS ALSO EXPECTED TO BEGIN TODAY WITH BREAKING
WAVES 18 TO 22 FEET ALONG WEST FACING BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.
A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.

ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND
GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 3 TO 5
INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN HIGHER
TERRAIN. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT. HIGH
SURF WILL CONTINUE THROUGH SUNDAY WITH BREAKING WAVES OF 18 TO 22
FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105-106-142200-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
300 PM PDT THU OCT 13 2016

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH WIND WARNING IS CURRENTLY IN EFFECT.

THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA
TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY
WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 3 TO 5 INCHES OF
RAIN ARE EXPECTED WITH AMOUNTS OF 6 TO 8 INCHES POSSIBLE IN THE
HIGHER TERRAIN OF EASTERN DEL NORTE AND NORTHEASTERN HUMBOLDT
COUNTIES. ALTHOUGH SMALL CREEKS AND STREAMS MAY BECOME
FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO REMAIN BELOW
MONITOR STAGE.

RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS TO 60 MPH ALONG RIDGETOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND
GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 2 TO 4
INCHES CAN BE EXPECTED WITH AMOUNTS OF 4 TO 6 INCHES IN THE HIGHER
TERRAIN OF EASTERN DEL NORTE AND NORTHEASTERN HUMBOLDT
COUNTIES. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ109-142200-
MENDOCINO COAST-
300 PM PDT THU OCT 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
PDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.
A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.

THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA
TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY
WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 2 TO 3 INCHES OF
RAIN ARE EXPECTED ACROSS COASTAL MENDOCINO COUNTY WITH LOCALLY
HIGHER POSSIBLE IN HIGHER TERRAIN. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BECOME FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO
REMAIN BELOW MONITOR STAGE.

RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS TO 40 MPH ALONG COASTAL BLUFFS AND RIDGETOPS IN THE
NORTHERN PART OF THE COUNTY. A PERIOD OF HIGH SURF IS ALSO
EXPECTED TO BEGIN TODAY WITH BREAKING WAVES 18 TO 22 FEET ALONG
WEST FACING BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.
A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.

ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND
GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 1 TO 2
INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN HIGHER
TERRAIN. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT. HIGH
SURF WILL CONTINUE THROUGH SUNDAY WITH BREAKING WAVES OF 18 TO 22
FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ107-108-110>113-142200-
NORTHERN TRINITY-SOUTHERN TRINITY-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
300 PM PDT THU OCT 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA
TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY
WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 2 TO 4 INCHES OF
RAIN ARE EXPECTED ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER
AMOUNTS POSSIBLE IN HIGHER TERRAIN. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BECOME FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO
REMAIN BELOW MONITOR STAGE.

RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS TO 50 MPH ALONG RIDGETOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND
GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 2 TO 4
INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN HIGHER
TERRAIN. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 13, 5:19 PM PDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
519 PM PDT THU OCT 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     NON-TSTM WND DMG 2 E CRESCENT CITY       41.76N 124.16W
10/13/2016                   DEL NORTE          CA   LAW ENFORCEMENT

            TREE BLOCKING THE ENTIRE ROAD NEAR THE
            INTERSECTION OF DODANE AVE. AND HUMBOLDT RD.

&&

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 5:14 PM PDTAreal Flood AdvisoryEKADel Norte4 hr
Oct 13, 9:21 PM PDTAreal Flood AdvisoryEKADel Norte114 min
Oct 13, 11:11 PM PDTAreal Flood AdvisoryEKADel Norte3 hr
Oct 13, 11:56 PM PDTHigh Wind WatchEKADel Norte, Humboldt, Trinity16 hr
Oct 14, 12:08 AM PDTGale WatchEKA14 hr
Oct 14, 12:08 AM PDTSmall Craft AdvisoryEKA27 hr
Oct 14, 12:08 AM PDTStorm WatchEKA14 hr
Oct 14, 1:24 PM PDTSpecial Weather StatementEKADel Norte36 min
Oct 14, 2:30 PM PDTGale WarningEKA27 hr
Oct 14, 2:30 PM PDTStorm WarningEKA25 hr
Oct 14, 3:31 PM PDTHigh Wind WarningEKADel Norte, Humboldt24 hr
Oct 14, 3:31 PM PDTWind AdvisoryEKAHumboldt, Mendocino, Trinity28 hr

Nearby

Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.